| Catalog Number |
LONG60A |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/12/2025.D4: batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: an internal rrt was held.The pms, medical, and engineering team shared that the issues the customer is experiencing is most likely associated with user error.The problem was with the reload and not the device according to the surgeon.All three long60a have been used in combination with ecr60b.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a bypass procedure, the staples are being deployed but do not make contact with the anvil, resulting in multiple cases where the staple lines contain gaps.This has required additional reinforcement or overlapping stapling.The stapler itself functions well and is thoroughly cleaned between uses.This issue has also occurred on the very first firing, ruling out the possibility of a leftover staple from a previous use.The surgery was delayed by 10 minutes.No patient consequences were reported.
Additional Manufacturer Narrative
(b)(4).Date sent: 6/26/2025.The device/photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4) date sent: 07/14/2025 d4: batch #199d60.Corrected data: h4.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that one long60a device was returned with no apparent damage and with no reload present.The device was tested for functionality in the articulated position with a test reload and achieved its complete firing sequence without any difficulties noted.The staple line and cut line were complete and the staples met the staple release criteria.The event described could not be confirmed as the device performed without any difficulties noted and no cartridge was returned for analysis.Although the cause of the reported incident could not be determined, proper use of the endo linear cutters - echelon 60mm is important to ensure functionality.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 199d60, and no non-conformances were identified.